skip to primary navigationskip to content

Cambridge Infectious Diseases

An Interdisciplinary Research Centre at the University of Cambridge

Studying at Cambridge

 

CID Annual Symposium Meeting of Minds 2018

CID Annual Symposium Meeting of Minds 2018
When Nov 16, 2018
from 08:30 AM to 05:00 PM
Contact Name
Contact Phone 01223 337645
Add event to calendar vCal
iCal

CID Annual Symposium Meeting of Minds

16 November 2018

 

Location: Robinson College, at the Crausaz Wordsworth Building, Cambridge, CB3 9AD.

Our annual meeting returns showcasing exciting infectious diseases research from across the University. This event is an excellent opportunity to network with established and early career infectious disease researchers from different disciplines and departments, as well as hearing highlights of the excellent research undertaken locally. Sessions, Flash Talks, as well as a Poster exhibition and post meeting drinks reception.

Members of the CID IRC and other interested Cambridge researchers are invited to attend a day of multi-disciplinary talks and interactive sessions to:

  • Hear about Cambridge’s strengths across infectious diseases
  • Gain new perspectives and ideas to advance their research
  • Engage with our major interdisciplinary themes and discuss project ideas
  • Network with colleagues and find new collaborators

Call for Flask Talks and Poster Abstracts Open - Closes Friday 26 Oct 2018

Talks: Would you like to present at this year's meeting ? Topics are flexible and examples of interdisciplinary projects are encouraged. We encourage PhD's, Postdocs and Early Career Scientists to submit abstracts to give a short 4 min talk describing your latest research findings/work. An award will be given to the best talk. We have 5 slots for 4 min talks. A £50 award and outreach microbes will be presented to the best flash talk.

Research Posters: Open to all.Please consider recycling a poster that is recent, or submitting an abstract ad printing a new poster. We have multiple boards to display posters during breaks. This is a great way to start a new conversation and discuss your work with people attending the meeting. A £50 award and outreach microbes will be presented to the best research poster.

Public Engagement Posters:  Open to all. This year we are encouraging fun explanatory posters with pictures/cartoons/ info-graphics to explain your project work simply to a public audience. A £50 award and outreach microbes will be presented to the best poster. Posters will be displayed during the Cambridge Science Festival 2019.

Registration/abstract submission  is now open. Closes Fri 26 Oct 2018

Further information, Links and Registration are online at

www.cidirc.org

Register directly here: https://www.eventbrite.co.uk/e/cambridge-infectious-diseases-annual-meeting-of-minds-2018-tickets-48447447620?aff=ebdssbdestsearch

 


DRAFT Programme subject to change

8.30 Registration and Coffee 45 mins

9.15am  Introduction Professor James Wood, Co-Chair of CID

Session 1: 21st Century disease challenges - Chair: Professor Lisa Hall, Department of Chemical engineering and Biotechnology

9.20 Adventures in Drugging Undruggable Targets - Professor David Spring, Department of Chemistry

9.40 Phenotyping pathogen adhesion and invasion: live imaging and microfluidics  - Professor Pietro Cicuta, Department of Physics

10.00 Predictable paths to pathogenicity in a zoonotic bacterium -Dr Lucy Weinert, Department of Veterinary Medicine

10.20 The state of Anti-fungal stewardship in the UK -Dr David Enoch, PHE England /Addenbrookes Hospital

10.40 Tea & Coffee & Networking – 40 mins/Poster session

Session 2: Host-Interactions and immunity - Chair: Dr Lydia Drumright, Department of Medicine  

11.00 DNA biology in the malaria parasite – unusual cell cycles in an unusual protozoan.  - Dr Catherine Merrick, Department of Pathology

11.20 Viral manipulation of plant-insect interactions - Dr John Carr, Department of Plant Sciences

11.40 The impact of human lifestyles and pathogen control measures on transmission of commensal human microbiota  -Dr Hilary Browne, Wellcome Trust Sanger Institute

12.10The human microbiome and immunodeficient hosts -Dr Effrossyni Gkrania-Klotsas, Medicine/Addenbrookes Hospital

12.30 LUNCH- 60 mins/ Poster session

Session 3 Population disease transmission: past, present and future - Chair: Dr Charlotte Houldcroft, Department of Medicine

1.30 Ancient hepatitis B and human parvovirus B19 from the neolithic to the medieval period - Dr Barbara Muehlemann, Department of Zoology

1.50 Who gave that to me? Carriage and transmission of Staphylococcus in Schools -Dr Andrew Conlan, Department of Veterinary Medicine

2.10 Contagion! The BBC PandemicProfessor Julia Gog, Department of Applied Mathematics and Theoretical Physics

2.30 Flash Talks 5 x 4 mins

3.00 Tea & Coffee- 40 mins/Poster session

Session 4:  Urban Epidemiology: water, buildings and air -Chair: Professor Alan Short, Department of Architecture

3.40 Water, pathogens & geopolitics -Dr Bhaskar Vira, Department of Geography/UCCRI

4.00 One health approach (hospital, farms, meat and wastewater). Dr Theo Gouliouris, Department of Medicine

4.20 Controlling Infection Risk in buildings through Ventilation Design  - Professor Catherine Noakes, School of Civil Engineering, University of Leeds.

4.50 Awards & closing Speech Lydia Drumright, Co-Chair CID

5.00 - 6.00pm Drinks & Canapés Reception

More information about this event…